Alert archive / Wisconsin / Areal Flood Advisories in 2021

Areal Flood Advisory 13, NWS Green Bay, WI

July 15, 2021Calumet County, Manitowoc County, Winnebago County, Wisconsin

NWS Green Bay, WI issued this areal flood advisory at Jul 15, 2021, 5:56 AM CDT for Calumet County, Manitowoc County, Winnebago County, Wisconsin. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
Jul 15, 2021, 5:56 AM CDT (10:56 UTC)
Expired
Jul 15, 2021, 9:00 AM CDT
In force
3 hr
Issued by
NWS Green Bay, WI
Area
Storm-based polygon

Counties Calumet County, WI, Manitowoc County, WI, Winnebago County, WI

The radar

The Green Bay radar (KGRB), 55 km from the middle of the area, began a volume at 10:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 10.9 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2021-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2021-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-195 J/kg
Mixed-layer LCL
1171 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

578 
WGUS83 KGRB 151056
FLSGRB

Flood Advisory
National Weather Service Green Bay WI
556 AM CDT Thu Jul 15 2021

WIC015-071-139-151400-
/O.NEW.KGRB.FA.Y.0013.210715T1056Z-210715T1400Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Calumet WI-Manitowoc WI-Winnebago WI-
556 AM CDT Thu Jul 15 2021

The National Weather Service in Green Bay has issued a

* Flood Advisory for...
  Calumet County in east central Wisconsin...
  Manitowoc County in east central Wisconsin...
  Eastern Winnebago County in east central Wisconsin...

* Until 900 AM CDT.

* At 556 AM CDT, Doppler radar estimates and automated rain gauge 
  reports indicate that 2 to 5 inches of rain fell in the area 
  overnight. A few locations in Manitowoc county received up to 6 
  inches of rain. The rain resulted in flooding across the area.

* Some locations that will experience flooding include...
  Oshkosh, Manitowoc, Chilton, Brillion, Cleveland, Valders, St. 
  Nazianz, Two Creeks, Camp Rokilio Scout Camp, St Anna, High Cliff 
  State Park, Two Rivers, Harrison, Kiel, New Holstein, Sherwood, 
  Newton and Cato.

The significant rainfall has ended, so a slow improvement in 
conditions is anticipated during the morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive on flooded roads.  Avoid walking along river banks and 
culverts, as the fast flow of water may make these areas unstable 
and unsafe.

&&

LAT...LON 4389 8864 4412 8856 4433 8749 4418 8745
      4407 8759 4390 8767 4389 8816 4394 8816
      4394 8840 4389 8840

$$

Skowronski

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this areal flood advisory went out at Jul 15, 5:50 AM CDT, 6 minutes earlier.

Area forecast discussion, Jul 15, 5:50 AM CDT, 6 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Green Bay WI
550 AM CDT Thu Jul 15 2021

New Information added to update section

.UPDATE...
Issued at 541 AM CDT Thu Jul 15 2021

Calls to counties within the FFW indicate numerous roads in each
county are still closed, with emergency management and public
works departments still working to get caught up dealing with the
flooding. If any improvement has occured, it has been minor. The
current FFW is scheduled to expire at 600 am, and the best course
of action seems to be to replace it with a Flood Advisory when it
expires. The advisory should be sufficient since conditions are
expected to gradually improve during the morning. Also, the
significantly greater danger of nighttime flooding has passed now
that we have daylight and flooded areas are more clearly
discernable. Plan to run the Flood Advisory to 900 am.
&&

.SYNOPSIS...
Issued at 415 AM CDT Thu Jul 15 2021

Flooding across the far southeast part of the area will abate
this morning, then a prolonged period of quiet mid-summer weather
is anticipated through the weekend and much of next week.

A weak large scale upper trough will shift into the eastern CONUS
the next several days as an upper anticyclone builds over the
Intermountain West. Temperatures will begin the period pretty
close to normal, warm to somewhat above normal for a few days,
then probably cool off a little late in the period as the eastern
CONUS longwave trough strengthens. Once any lingering showers end
this morning, minimal precipitation is expected for the rest of
the period.
&&

.SHORT TERM...Today...Tonight...and Friday
Issued at 415 AM CDT Thu Jul 15 2021

Training thunderstorms resulted in flash flooding overnight across
the far southeast portion of the forecast area. WSR-88D rainfall
estimates indicate that a swath of 2-5 inches of rain fell from
southwest Winnebago County ENE to near the city of Manitowoc, with
a few locations receiving up to 6 inches. Those estimates seem to
track well with the gauge reports we've received. A few showers
may linger in this area, but the significant rainfall has ended.
Reports from the area indicate that water is still resulting in
closed roads and some basement flooding has occurred. Will
continue to evaluate the situation, but in all likelihood will
allow the FFW to remain in effect until its scheduled expiration
at 600 am.

Otherwise, quiet weather is expected today, tonight, and Friday.
Went a little below guidance for high temperatures today with the
expectation that we'll be evaporating off quite a bit of water
from the past 24 hour's rains. Clear skies and light winds will
probably allow the typical cool spots to drop to AOB guidance
values for mins tonight.

.LONG TERM...Friday Night Through Wednesday
Issued at 415 AM CDT Thu Jul 15 2021

Surface-based high pressure will remain in control of northeast
Wisconsin's weather through the weekend and into early next week.
Conditions will be dry and temperatures will gradually warm
through the period as an upper-level ridge builds over the
western half of the CONUS. Temperatures will become warmer each
day through early next week, rising from low to mid 80s Saturday
to around 90 on Monday.
&&

.AVIATION...for 12Z TAF Issuance
Issued at 415 AM CDT Thu Jul 15 2021

The generally poor aviation conditions currently in place across
the area should improve fairly quickly during the morning.
Anticipate VFR conditions after mid-late morning.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE.........Skowronski
SYNOPSIS.......Skowronski
SHORT TERM.....Skowronski
LONG TERM......ML
AVIATION.......Skowronski
Hazardous weather outlook, Jul 15, 3:20 AM CDT, 2 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
320 AM CDT Thu Jul 15 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-161100-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
320 AM CDT Thu Jul 15 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

Runoff from overnight rains may result in some ponding of water on
roads in east-central Wisconsin this morning. Hazardous
conditions are possible on rivers and streams in this area due to
fast flows and rising levels as the runoff moves through river
systems.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report any flooding to the National
Weather Service in Green Bay.

LMZ521-522-541>543-161100-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
320 AM CDT Thu Jul 15 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

Thunderstorms will exit the area early this morning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The probability for widespread hazardous weather is low.

Skowronski/ML

In the hours before

Local storm report, Jul 15, 12:06 AM CDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1206 AM CDT THU JUL 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HEAVY RAIN       KIEL                    43.91N 88.03W
07/15/2021  M4.24 INCH       MANITOWOC          WI   PUBLIC

            STORM TOTAL.

&&

MPC
Local storm report, Jul 15, 12:14 AM CDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1214 AM CDT THU JUL 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     FLOOD            OSHKOSH                 44.01N 88.55W
07/14/2021                   WINNEBAGO          WI   PUBLIC

            REPORTS FROM SOCIAL MEDIA OF PONDING WATER IN ROADWAYS
            INCLUDING OSHKOSH AVE AND COUNTY ROAD A. STRANDED CARS IN
            STANDING WATER ON 20TH AVE AND 11TH AVE AND OHIO ST.

&&

ML
Local storm report, Jul 15, 2:43 AM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
243 AM CDT THU JUL 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0216 AM     HEAVY RAIN       2 NNE OSHKOSH           44.03N 88.53W
07/15/2021  M4.31 INCH       WINNEBAGO          WI   PUBLIC

&&
Local storm report, Jul 15, 4:41 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
441 AM CDT THU JUL 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     FLASH FLOOD      MANITOWOC               44.08N 87.66W
07/15/2021                   MANITOWOC          WI   911 CALL CENTER

            NUMEROUS REPORTS OF FLOODED, IMPASSABLE ROADS IN
            MANITOWOC AND SURROUNDING AREAS.

&&

ML

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 7:49 PM CDTSpecial Weather StatementGRBBrown, Calumet, Kewaunee, Manitowoc, Outagamie, Portage and 4 more41 min
Jul 14, 8:44 PM CDTSpecial Weather StatementGRBBrown, Calumet, Manitowoc, Outagamie, Waupaca, Waushara and 1 more31 min
Jul 14, 10:06 PM CDTSpecial Weather StatementGRBBrown, Calumet, Door, Kewaunee, Manitowoc, Outagamie and 2 more54 min
Jul 14, 10:48 PM CDTAreal Flood AdvisoryGRBBrown, Calumet, Kewaunee, Manitowoc, Outagamie, Winnebago6 hr
Jul 14, 11:31 PM CDTFlash Flood WarningGRBCalumet, Manitowoc, Winnebago3 hr
Jul 15, 2:00 AM CDTFlash Flood WarningGRBCalumet, Manitowoc, Winnebago4 hr
Jul 15, 5:22 AM CDTRiver Flood WarningGRBManitowoc11 hr
Jul 15, 3:13 PM CDTRiver Flood WarningGRBBrown7 hr

Nearby

Areal Flood Advisories in Wisconsin, 2021Every areal flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.